Alert archive / Oklahoma / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Jan 18, 2015, 3:10 AM CST for 19 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Jan 18, 2015, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2015, 3:10 AM CST (09:10 UTC)
- In effect from
- Jan 18, 2015, 11:00 AM CST
- Expired
- Jan 18, 2015, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
All 21 counties
Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 19 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS84 KTSA 180910 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 310 AM CST SUN JAN 18 2015 ARZ001-010-OKZ054>071-073-074-190000- /O.NEW.KTSA.FW.W.0001.150118T1700Z-150119T0000Z/ BENTON-WASHINGTON AR-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA- PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE- WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL- 310 AM CST SUN JAN 18 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE... OKMULGEE...WAGONER...TULSA...ROGERS...MAYES...DELAWARE... PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA...PITTSBURG... OTTAWA...MCINTOSH...MUSKOGEE AND HASKELL. IN ARKANSAS... WASHINGTON AND BENTON. HAZARDOUS WEATHER... * SOUTHWESTERLY WINDS WILL INCREASE THIS AFTERNOON WHILE TEMPERATURES WARM TO NEAR RECORD HIGHS. THE RESULTANT FIRE WEATHER CONDITIONS WILL SUPPORT AGGRESSIVE WILDFIRE BEHAVIOR THROUGH THE LATE AFTERNOON...BEFORE WIND SPEEDS GRADUALLY DECREASE AROUND SUNSET. * AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL BE COMMON ACROSS THE RED FLAG WARNING AREA. * STRONG WIND GUSTS OF 25 TO 35 MPH COMMON DURING THE AFTERNOON. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD AND MAY BECOME OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
468 WWUS84 KTSA 182353 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 553 PM CST SUN JAN 18 2015 ARZ001-010-OKZ054>071-073-074-190100- /O.EXP.KTSA.FW.W.0001.000000T0000Z-150119T0000Z/ BENTON-WASHINGTON AR-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA- PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE- WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL- 553 PM CST SUN JAN 18 2015 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE... OKMULGEE...WAGONER...TULSA...ROGERS...MAYES...DELAWARE... PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA...PITTSBURG... OTTAWA...MCINTOSH...MUSKOGEE AND HASKELL. IN ARKANSAS... WASHINGTON AND BENTON. SOUTHWEST WINDS WILL CONTINUE TO DIMINISH EARLY THIS EVENING SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Jan 17, 11:05 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Jan 17, 11:05 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1105 PM CST SAT JAN 17 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. FOR THE 6Z TAFS... VFR CONDITIONS... WITH GENERALLY FEW CLOUDS... WILL PREVAIL AT ALL SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD. SOUTHWEST WINDS WILL INCREASE SUNDAY AND BECOME GUSTY DURING THE AFTERNOON... EASING AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 511 PM CST SAT JAN 17 2015/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. FOR THE 0Z TAFS... VFR CONDITIONS... WITH GENERALLY CLEAR SKIES... WILL PREVAIL AT ALL SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD. SOUTHWEST WINDS WILL INCREASE SUNDAY AND BECOME GUSTY DURING THE AFTERNOON. PREV DISCUSSION... /ISSUED 252 PM CST SAT JAN 17 2015/ DISCUSSION... COLD FRONT CURRENTLY SLIDING THROUGH EASTERN OKLAHOMA IS NEAR A KJLN TO KGLE LINE AT THIS HOUR. THIS BOUNDARY IS EXPECTED TO BE SOUTH AND EAST OF THE FORECAST AREA BY 00Z SUNDAY. THIS COLD FRONT WILL BE NOTHING BUT A DISTANT MEMORY ON SUNDAY AS EVEN WARMER TEMPERATURES ARE ANTICIPATED. HIGH TEMPERATURES MAY EVEN TOP 70 DEGREES ACROSS PORTIONS OF EASTERN OKLAHOMA. THE MAIN CONCERN ON SUNDAY WILL BE FIRE WEATHER WITH WINDS EXPECTED TO PICK UP OUT OF THE SOUTHWEST AS A WEAK SURFACE TROF MOVES INTO CENTRAL OKLAHOMA. RELATIVE HUMIDITY VALUES ARE ALSO FORECAST TO DROP BELOW 25 PERCENT ACROSS PORTIONS OF EASTERN OKLAHOMA...MAINLY WEST OF HIGHWAY 75. HAVE HELD OFF ON ISSUE A FIRE WEATHER WATCH FOR NOW AS CONFIDENCE IN THE WIND FORECAST FOR TOMORROW IS NOT VERY HIGH. MONDAY IS EXPECTED TO BE JUST ABOUT AS WARM AS SUNDAY. HOWEVER...THE WINDS WILL BE LESS OF A FACTOR. THE NEXT COLD FRONT ROLLS THROUGH THE AREA ON TUESDAY AND WILL BRING TEMPERATURES BACK CLOSER TO REALITY FOR THIS TIME OF YEAR. HAVE REMOVED POPS FOR THE THE WEDNESDAY NIGHT INTO THURSDAY TIME-FRAME. LOOKS LIKE THE AREA WILL BE SKIRTED TO THE NORTH AND NORTHEAST BY NORTHERN STREAM SHORTWAVES EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT AND TO THE SOUTH BY A SOUTHERN STREAM WAVE MOVING OUT OF MEXICO AND ACROSS TEXAS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Jan 17, 4:45 PM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 445 PM CST SAT JAN 17 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 445 PM CST SAT JAN 17 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON THROUGH TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... GUSTY NORTHWEST WINDS WILL MAINTAIN THE LIMITED FIRE DANGER THREAT INTO THE EARLY EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH AFTER 8 PM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SOUTHWEST WINDS WILL INCREASE SUNDAY RESULTING IN A LIMITED TO ELEVATED FIRE DANGER. WARM WEATHER WILL CONTINUE MONDAY BUT WINDS WILL BE LIGHTER WHICH WILL LESSEN THE FIRE DANGER SOMEWHAT. A COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY DROPPING TEMPERATURES BACK CLOSER TO NORMAL BY MIDWEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Red Flag Warnings in Oklahoma, 2015Red Flag Warnings in Arkansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.